MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CX*FX05RW
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided a2: date of birth: requested, not provided a5: ethnicity: requested, not provided a6: race: requested, not provided d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e1: initial reporter name: unknown e1: phone number: unknown g4: 510(k) number: k130280 visual inspection of the actual device upon receipt - no anomaly such as breakage was found.After rinsing and drying the actual device, the amount of oxygen transfer and carbon dioxide gas removal were measured according to the product inspection procedure - it was confirmed to meet the factory's specifications.No anomaly was found.[bovine blood conditions] hb: 12g/dl, temp.: 37°c., ph: 7.4, svo2: 65%, pvco2: 45mmhg [circulation conditions] blood flow rate: 2l/min and 1l/min, v/q:1, fio2: 100% [o2 transfer volume] @2l/min: 122ml/min., @1l/min: 68ml/min [co2 removal volume] @2l/min: 94ml/min., @1l/min: 55ml/min the manufacturing record and the shipping inspection record of the actual device - no anomaly was found.Past complaint file - no other similar report of the product with the involved product code/lot# was found.Cause of occurrence/conclusion no other similar report of the product with the involved product code/lot# was found.From the information that "the oxygenator outlet blood gradually became darker", as a possible cause of this case, it was likely that as the patient's metabolism had increased due to rewarming, the oxygen supply was insufficient compared to the oxygen consumption, causing a decrease in svo2.However, since no anomaly was found in the actual device, it was not possible to clarify the cause of occurrence.Relevant ifu reference: - start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.- measure blood gases and make necessary adjustments as follows.A.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.- to decrease pao2, decrease fio2.- to increase pao2, increase fio2.B.Control paco2 by changing the total gas flow.- to decrease paco2, increase total gas flow.- to increase paco2, decrease total gas flow.- upon patient rewarming, adjust o2 concentration, gas flow rate and blood flow rate by increasing them as needed based on an increase in patients' metabolism.Failure to adjust the gas supply and the blood flow rate appropriately may cause insufficient o2 supply needed or the amount of the patient's gaseous metabolism.- a phenomenon called wet lung may occur when water condensation occurs inside fibers of microporous membrane oxygenators with blood flowing exterior to the fibers.This may occur when oxygenators are used for a longer period of time.If water condensation and/or a decrease in pao2 and/or an increase in paco2 is noted during extended oxygenator use, briefly increasing the gas flow rate may improve the performance.Increase gas flow rate, to 5 l/min for 10 seconds.Do not repeat this flushing technique, even if oxygenator performance is not improved.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.(b)(4).
 
Event or Problem Description
The user facility reported poor oxygenation during cardiopulmonary bypass (cpd).The oxygenator was changed out.The procedure outcome was not reported.There was no harm to the patient.

Brand Name
CAPIOX
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
stephanie handy
950 elkton blvd
elkton, MD 21921
9499890491
MDR Report Key22696658
Report Number9681834-2025-00137
Device Sequence Number15699840
Product Code DTZ
UDI-Device Identifier04987350781772
UDI-Public(01)04987350781772(17)270930(10)241002
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K071572
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCX*FX05RW
Device Catalogue NumberCX*FX05RW
Device Lot Number241002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2025
Initial Report FDA Received Date08/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 MO
Patient SexMale
Patient Weight12 KG